The mixing advantage for bounded random variables

Kais Hamza, Aidan Sudbury

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Corresponding to n independent non-negative random variables X1,...,Xn concentrated on a bounded interval set are values M1,...,Mn, where each Mi is the expected value of the maximum of n independent copies of Xi. We obtain a sharp upper bound for the expected value of the maximum of X1,...,Xn in terms of M1,...,Mn. This inequality is sharp. A similar result is demonstrated for minima
Original languageEnglish
Pages (from-to)1190 - 1195
Number of pages6
JournalStatistics and Probability Letters
Volume81
Issue number8
DOIs
Publication statusPublished - 2011

Cite this